Are cold symptoms a side effect of PEP?
8 December 2022. Related: All topics, PEP/PEPSE, Side effects.
I was holidaying in Thailand, my condom broke just after 1 min while having anal sex with CSW (Lady Boy in Thailand). Another person is unsure about their HIV status. I started PEP within 48 hrs after exposure. I am on 12th Day of PEP.
From Day 6 I started having bad sore throat and Day 9 got terrible cough as well. I started taking medicines to subside sore throat and cough, felling little better now. I got no fever and rash on body.
Is it a side effect of PEP. I am on Kocitaf ( 50mg Dolutegravir , 200mg Emtricitabine , 25mg Tenofovir alafemanide fumarate )
Hi, how are you doing?
What you have described is more likely caused by an infection e.g., cold or flu. These are not common side effects of PEP which are explained here.
I am sorry but it is not clear. Do you have a rash over your body? If you do this is a potential side effect and you should speak to a doctor about it.
Hi Andile, please see here: https://i-base.info/qa/factsheets/pep-faq
Hi I had sex without condom and I woke up in the morning went to the doctor to get pep, on that day i started taking pep drug and I skipped 2 consecutive days…and now I feel dizzy and hard cough and cold but no rash
Hi Rick, good to hear that there is no rash. As you only have the sore throat and cough, this is more suggestive of a cold/flu infection rather than HIV.
Thanks Josh for your reply.
I don’t have fever and rash on body.
Only sore throat and cough.